Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 27, 2005, 5:27 PM CST for Douglas County, Ozark County, Taney County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2005, 5:27 PM CST (23:27 UTC)
- Expired
- Nov 27, 2005, 11:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 5:45 PM CST | FLOOD | Ava, MO | |
| Nov 27, 5:45 PM CST | FLASH FLOOD | Ava, MO | |
| Nov 27, 10:20 PM CST | FLASH FLOOD | 5 W Ava, MO | Y HIGHWAY IS IMPASSABLE 5 MILES WEST OF AVA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 272339 FFWSGF MOC067-153-213-280530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 PM CST SUN NOV 27 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN MISSOURI. OZARK COUNTY IN MISSOURI. TANEY COUNTY IN MISSOURI. * UNTIL 1130 PM CST. * AT 521 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT UP TO TWO INCHES OF RAIN HAS FALLEN IN THE AFFECTED AREA SINCE 4 PM. * THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO MOVE OVER THE SAME LOCATIONS WITHIN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AVA... BAKERSFIELD...GAINESVILLE...BROWNBRANCH...BRUSHYKNOB... DOGWOOD...AND GOODHOPE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3649 9297 3650 9213 3707 9208 3707 9288 $$ GAEDE
2 follow-up statements
000 WGUS73 KSGF 280257 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 PM CST SUN NOV 27 2005 MOC067-153-213-280530- DOUGLAS MO-TANEY MO-OZARK MO- 855 PM CST SUN NOV 27 2005 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DOUGLAS...OZARK AND TANEY COUNTIES UNTIL 1130 PM CST... AT 852 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE MOVING EAST OF THE REGION ENDING THE HEAVY RAIN POTENTIAL. HOWEVER...RUNOFF FROM THUNDERSTORMS THIS EVENING MAY LEAD TO MINOR FLASH FLOODING ACROSS PORTIONS OF THE WARNED AREA THROUGH 1130 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3649 9297 3650 9213 3707 9208 3707 9288 $$ CRAMER
000 WGUS73 KSGF 280437 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1035 PM CST SUN NOV 27 2005 MOC067-153-213-280445- DOUGLAS MO-TANEY MO-OZARK MO- 1035 PM CST SUN NOV 27 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DOUGLAS...OZARK AND TANEY COUNTIES HAS BEEN CANCELLED... THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREA FLOOD WARNING VALID THROUGH 815 AM CST MONDAY. EXCESS RUNOFF FROM PREVIOUS HEAVY RAIN WILL CONTINUE THROUGH THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA WILL CONTINUE TO REMAIN HIGH. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3649 9297 3650 9213 3707 9208 3707 9288 $$ GCC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 1:25 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 27, 1:25 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST SUN NOV 27 2005 .DISCUSSION... VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE. A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70 DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915 J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG WITH LITTLE CAP. THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN FORECAST AREA BY MONDAY AFTERNOON. .EXTENDED OUTLOOK... MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND. THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS WEST/NORTHWESTERLY. JLT && .AVIATION... FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER SOUTHWEST MISSOURI LATE THIS MORNING. SUNSHINE WILL ONLY ADD TO SURFACE INSTABILITY. EXPECT THUNDERSTORMS TO FORM OVER EASTERN KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE CONVECTIVE LINE. ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD. GAEDE && SGF WATCHES/WARNINGS/ADVISORIES... .MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 27, 3:25 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CST SUN NOV 27 2005 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH. ISOLATED STRONG TORNADOES. AND HAIL UP TO THE SIZE OF HALF DOLLARS. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS EVENING. THIS EPISODE OF THUNDERSTORMS WILL LIKELY END PRIOR TO 2 AM. DISCUSSION: THE INGREDIENTS CONTINUE TO COME TOGETHER LATE THIS AFTERNOON AND THIS EVENING FOR A SEVERE WEATHER OUTBREAK WITH DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY STRONG. THIS ACTIVITY WILL LIKELY FORM INTO LINE SEGMENTS AND MINIATURE SUPERCELLS ALONG AN APPROACHING COLD FRONT WHICH WILL MOVE RAPIDLY EASTWARD ACROSS WESTERN MISSOURI AND THE MISSOURI OZARKS THROUGH THE EVENING. VERY STRONG WIND SHEAR WILL SUPPORT A THREAT OF TORNADOES AND WIDESPREAD DAMAGING WINDS. ALTHOUGH INSTABILITY REMAINS LIMITED...AND THE OZARKS REMAIN CAPPED DUE TO A STRONG INVERSION THIS AFTERNOON...THE STRENGTH OF THE APPROACHING UPPER LEVEL ENERGY WILL BREAK THIS CAP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR BEHIND SUNDAYS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 AND 4 PM ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE A TORNADO WATCH IS POSTED. PLEASE BE AWARE THAT THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH ONCE THEY DEVELOP...THEREFORE SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT / CRAMER
In the hours before
Special weather statement, Nov 27, 12:40 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ066-077-088-093-101-280200- BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON- 1240 PM CST SUN NOV 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 875 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES IN SOUTHWEST MISSOURI BARTON... JASPER... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS... CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO... NEVADA...PINEVILLE AND PITTSBURG. JLT
Special weather statement, Nov 27, 3:07 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CST SUN NOV 27 2005 MOZ055>058-067>071-078>083-089>092-094>098-102>106-280515- BARRY-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS- GREENE-HICKORY-HOWELL-LACLEDE-LAWRENCE-MARIES-MILLER-MORGAN- OREGON-OZARK-PHELPS-POLK-PULASKI-ST. CLAIR-SHANNON-STONE-TANEY- TEXAS-WEBSTER-WRIGHT- 307 PM CST SUN NOV 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 877 IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 29 COUNTIES IN CENTRAL MISSOURI BENTON... CAMDEN... HICKORY... MARIES... MILLER... MORGAN... PHELPS... PULASKI... ST. CLAIR... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI BARRY... CEDAR... CHRISTIAN... DADE... DALLAS... DOUGLAS... GREENE... LACLEDE... LAWRENCE... OZARK... POLK... STONE... TANEY... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...ALTON...APPLETON CITY...AURORA... AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON... CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON...EMINENCE... FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...GREENFIELD... HERMITAGE...HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON... MANSFIELD...MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE... NIXA...OSAGE BEACH...OSCEOLA...OZARK...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER...THEODOSIA... VERSAILLES...VIENNA...WARSAW...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. KSZ073-097-101-MOZ066-077-088-093-101-280200- BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON- 307 PM CST SUN NOV 27 2005 ...TORNADO WATCH 875 REMAINS VALID UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES IN SOUTHWEST MISSOURI BARTON... JASPER... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS... CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO... NEVADA...PINEVILLE AND PITTSBURG. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH UNSEASONABLY WARM AND HUMID AIR THIS AFTERNOON AND THIS EVENING...AND PRODUCE STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WILL TRACK ACROSS EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI OZARKS...POTENTIALLY PRODUCING LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOS. THIS EPISODE OF THUNDERSTORMS WILL LIKELY END AFTER MIDNIGHT TONIGHT. GC / CRAMER
Local storm report, Nov 27, 5:14 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST SUN NOV 27 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG PORTERVILLE 37.72N 95.07W
11/27/2005 BOURBON KS LAW ENFORCEMENT
TIN BLOWN OFF OF SHED. POSSIBLE TORNADO DAMAGE. STORM
SURVEY MAY BE NEEDED ON MONDAY.
SUTTONLocal storm report, Nov 27, 5:25 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CST SUN NOV 27 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 2 W DUDENVILLE 37.30N 94.12W
11/27/2005 JASPER MO TRAINED SPOTTER
TORNADO REPORTED ON GROUND. LOCATION IS 3 MILES SOUTH
OF GOLDEN CITY.
SUTTONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:51 AM CST | Wind Advisory | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 12 more | 17 hr |
| Nov 27, 4:38 PM CST | Tornado Warning | SGF | Jasper, Newton | 46 min |
| Nov 27, 5:07 PM CST | Tornado Warning | SGF | Barton, Dade | 38 min |
| Nov 27, 5:37 PM CST | Tornado Warning | SGF | Cedar | 31 min |
| Nov 27, 5:40 PM CST | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 50 min |
| Nov 27, 5:46 PM CST | Tornado Warning | SGF | Douglas, Ozark | 59 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.